MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125275-23
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned for analysis.The reported deflation issue was able to be confirmed.The reported inflation issue was unable to be confirmed however there was noted device damage (kink) which likely contributed to the reported difficulties.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat chronic total occlusion of the proximal left anterior descending artery that was non-tortuous, non-calcified and 90% stenosed.After performing thrombus aspiration, the xience alpine 2.75 x 23 mm stent was deployed however the balloon did not inflate or deflate properly.The stent delivery system was inflated 3 times to 12 atmospheres for 30 seconds each time.Every time the balloon was inflated, the balloon did not inflate at all when pressure was applied at 2-3 atm.Then, the balloon suddenly inflated after a few seconds.This happened during each inflation.It is unknown how many seconds that negative was held to deflate the balloon however it was reported that it took longer than usual to deflate after each inflation however it was less than 30 seconds each time.The balloon was removed fully deflated and the procedure was completed without performing post-dilatation with blood flow improving to 90%.There was no leak or other issues noted during preparation and the device was prepped per the instructions for use.There was no reported adverse patient effect.There was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6745474
Report Number2024168-2017-06225
Device Sequence Number210222
Product Code NIQ
UDI-Device Identifier08717648199271
UDI-Public08717648199271
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2018
Device Catalogue Number1125275-23
Device Lot Number5020341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2017
Initial Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1